Alert archive / Maine / Wind Advisories in 2023
Wind Advisory 13, NWS Gray, ME
NWS Gray, ME issued this wind advisory at Dec 18, 2023, 6:37 PM EST for 6 counties in Maine. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Dec 18, 2023, 6:37 PM EST (23:37 UTC)
- Expired
- Dec 18, 2023, 10:00 PM EST
- In force
- 3 hr
- Issued by
- NWS Gray, ME
Counties Cumberland County, ME, Kennebec County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME
The radar
The Portland,ME radar (KGYX), 57 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 11.6 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 447 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 474 m²/s²
- 0-3 km storm-relative helicity
- 473 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
195 WWUS71 KGYX 182337 NPWGYX URGENT - WEATHER MESSAGE National Weather Service Gray ME 637 PM EST Mon Dec 18 2023 MEZ021-022-024>028-190300- /O.CAN.KGYX.HW.W.0003.000000T0000Z-231219T0600Z/ /O.NEW.KGYX.WI.Y.0013.231218T2337Z-231219T0300Z/ Kennebec-Interior Waldo-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo- Including the cities of Vassalboro, Bath, Boothbay Harbor, Rockport, Palermo, Rockland, Brunswick, Cape Elizabeth, Newcastle, South Portland, Morrill, Belfast, Topsham, Knox, Searsmont, Lincolnville, Bowdoin, Jackson, Brooks, Camden, Arrowsic, Owls Head, Portland, China, Bowdoinham, Dresden, Windsor, Alna, Bremen, Whitefield, Phippsburg, Bristol, Thomaston, Montville, Damariscotta, Unity, Augusta, Waterville, Appleton, Wiscasset, Liberty, Sidney, Hope, Yarmouth, Westbrook, Waldo, Waldoboro, Northport, and Winterport 637 PM EST Mon Dec 18 2023 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Coastal Waldo, Interior Waldo, Kennebec, Knox, Lincoln, Sagadahoc, and Coastal Cumberland Counties. * WHEN...Until 10 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ MEZ018>020-023-190045- /O.CAN.KGYX.HW.W.0003.000000T0000Z-231219T0600Z/ Interior York-Central Interior Cumberland-Androscoggin-Coastal York- Including the cities of Biddeford, Turner, Goodwins Mills, Livermore Falls, Lewiston, Sabattus, Hollis, Gorham, Wales, Limington, Auburn, Old Orchard Beach, Lebanon, North Windham, Sanford, Kittery, New Gloucester, Gray, Buxton, Berwick, Alfred, Greene, Saco, and Minot 637 PM EST Mon Dec 18 2023 ...HIGH WIND WARNING IS CANCELLED... $$ MEZ007>009-012>014-033-NHZ001-002-004-006-010-012>014-190045- /O.CAN.KGYX.WI.Y.0012.000000T0000Z-231219T0600Z/ Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-Southern Franklin-Southern Somerset-Interior Cumberland Highlands-Northern Coos-Southern Coos-Northern Carroll-Southern Carroll-Strafford-Eastern Hillsborough-Interior Rockingham- Coastal Rockingham- Including the cities of Athens, Lancaster, Davis, Berlin, Milton, Portsmouth, Jay, Milan, Cornville, Dummer, Pelham, Durham, Wilton, Bridgton, Newry, Coburn Gore, Jackman, Bridgewater, Somersworth, Hanover, Rumford, Moultonborough, Tuftonboro, Hampstead, Exeter, Pittsfield, Colebrook, Wilsons Mills, Derry, Kingfield, Hampton Falls, Ossipee, Jackson, Chesterville, Locke Mills, Oxford, North Hampton, New Vineyard, Skowhegan, Atkinson, Naples, Plaistow, Greenland, Bingham, North Conway, Farmington, Crawford Notch, Conway, Upton, Seboomook, Roxbury, Temple, Madison, Middle Dam, Rollinsford, Brassua, Embden, Errol, Brookfield, Byron, Rangeley, Manchester, Chester, Fryeburg, Barrington, South Arm, Albany, Rye, Salem, New Sharon, Wakefield, Rochester, Newton, Hampton, Chatham, Phillips, York Pond, Millsfield, Andover, Moosehead, Avon, Pittston Farm, Bethel, Oquossoc, Long Pond, New Portland, Bryant Pond, Norway, Seabrook, Harrison, Dover, Nashua, Madbury, Palmyra, and Wolfeboro 637 PM EST Mon Dec 18 2023 ...WIND ADVISORY IS CANCELLED... $$ Legro
1 follow-up statement
211 WWUS71 KGYX 190233 NPWGYX URGENT - WEATHER MESSAGE National Weather Service Gray ME 933 PM EST Mon Dec 18 2023 MEZ021-022-024>028-190345- /O.EXP.KGYX.WI.Y.0013.000000T0000Z-231219T0300Z/ Kennebec-Interior Waldo-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo- Including the cities of Palermo, Damariscotta, Bowdoin, Sidney, Augusta, Yarmouth, Liberty, Brooks, Morrill, Portland, Montville, Bremen, Dresden, Alna, Knox, Whitefield, Appleton, Bath, South Portland, Owls Head, Rockland, Thomaston, Waldo, Winterport, Westbrook, Rockport, Bowdoinham, Lincolnville, Cape Elizabeth, Wiscasset, Belfast, Bristol, Arrowsic, Vassalboro, Topsham, Unity, Jackson, Hope, Waldoboro, Camden, Phippsburg, Brunswick, Newcastle, Northport, Boothbay Harbor, China, Windsor, Searsmont, and Waterville 933 PM EST Mon Dec 18 2023 ...WIND ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING... The threat has ended. $$ Legro
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this wind advisory went out at Dec 18, 3:46 PM EST, 2 hours 51 minutes earlier.
Area forecast discussion, Dec 18, 3:46 PM EST, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Gray ME
346 PM EST Mon Dec 18 2023
.SYNOPSIS...
A high impact storm will continue through this evening with the
primary concern being rivers continuing to rise through
tonight. Rain will end tonight while temperatures remain above
freezing through Tuesday. Mostly dry weather continues through
the rest of week with a cooling trend.
&&
.NEAR TERM /TONIGHT/...
Latest RAP13 sfc pressure analysis shows the center of low
pressure now located over eastern CT with heavy rain riding
along a boundary extending from south of the Mass Pike up
through southern NH. Latest CAMs indicate that this region of
heavy rain will continue to lift northward over the next few
hours with the potential for another 1" to locally 2" of rain
possible within a region of strong moisture convergence. This
additional rainfall will only exasperate the ongoing flooding
across the region and with sunset approaching it will be harder
to see flood waters. Elsewhere, additional rainfall of
generally less than 1" is likely. Winds are beginning to
decrease, especially across NH and therefore went ahead and
began trimming the wind headlines.
Low pressure will slowly exit the region tonight, bringing an
end to the widespread heavy rainfall. Despite this, widespread
flooding impacts will linger through at least this evening with
some major rivers not expected to crest until tomorrow morning.
Winds will become southwesterly overnight and decrease to
generally between 15-25 mph. Lows will generally be into the 30s
but should remain above freezing in the vast majority of the
region. Flood waters and debris from today's storm will be
harder to see at night and therefore please use caution if you
must travel.
&&
.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
A shortwave trough within the northern stream will arrive on
Tuesday, bringing with it a few scattered rain and snow showers,
mainly across the mtns but thankfully precipitation amounts will
be light. Highs will range from the low to mid 40s with
westerly winds of 10-15 mph.
Skies will become mostly clear on Tuesday night and this
combined with light winds will allow lows to fall into the teens
and 20s.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Dry weather is expected to dominate the long term forecast period.
The forecast area will remain between an area of low pressure
well offshore and an area of high pressure stretched from Hudson
Bay to the Mid Atlantic. Dry northerly flow over the Northeast
will lead to a cooling trend Wednesday into Friday. Dry weather
looks to continue into the weekend with moderating temperatures
while the lack of a coherent pattern at 500 mb leads to lower
confidence in the sensible weather going into next week.
The 12Z model suite remains in good agreement that an upper low and
attendant surface low south of Nova Scotia will remain far enough
offshore for dry weather Wednesday. The gradient between the
offshore low and high pressure to the west will tighten Thursday.
This will lead to increasing northerly flow across the area with
gusts approaching 35 mph across central Maine with lighter, but
still breezy winds across New Hampshire. This northerly flow will
also advect cooler air into the area.
High pressure will gradually move closer to overhead Friday allowing
gusty northerly winds to subside. Ensembles show ridging is favored
over the Northeast this weekend into early next week while some
deterministic runs show subtle short waves crossing New England
bringing light precipitation. Have largely stuck with the NBM
through the end of the forecast period for continued dry conditions
and moderating temperatures.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
Short Term...IFR conditions with southerly wind gusts 40-50kts
with very gradually improving conditions as rain tapers to
showers from west to east in the next 1 to 3 hours. VSBYS and
CIGS will improve quickly this evening with VFR for the
overnight and continue through the day on Tuesday. Southerly winds
will drop to 25g35kts through the evening...15g25kts overnight
and then 10g18kts from the southwest on Tuesday. LLWS still
ongoing with 1.5-2kft southerly winds to 60kts with this ending
from west to east over the next 2 hours.
Long Term...Mainly VFR Wednesday through Friday. Northerly winds
will increase Wednesday night into Thursday. Gusts will
approach 30 kts across eastern and coastal terminals and
25 kts elsewhere during the day Thursday. Winds subside Friday
into Saturday.
&&
.MARINE...
Short Term...Low pressure will exit tonight, allowing winds to
decrease as they become southwesterly as seas also gradually
lower. Gusty southwesterly winds will continue on Tuesday as
weak low pressure remains nearby but should remain below gale
force.
Long Term...Seas will remain above SCA thresholds through the
end of the week. Low pressure will remain east of the waters
Wednesday through Friday while a tightening gradient will bring
the potential for northerly Gales Thursday, especially near the
Mid Coast. Northerly winds subside Friday and gusts drop below
25 kts by Friday night.
&&
.HYDROLOGY...
Significant flooding will continue through tonight, please
continue to heed any flood warnings.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Flood Watch until 1 AM EST Tuesday for MEZ007>009-012>014-
018>022-033.
Wind Advisory until 1 AM EST Tuesday for MEZ007>009-012>014-
033.
High Wind Warning until 1 AM EST Tuesday for MEZ018>028.
Coastal Flood Warning until 6 PM EST this evening for
MEZ023>028.
NH...Flood Watch until 1 AM EST Tuesday for NHZ002>012-015.
Wind Advisory until 1 AM EST Tuesday for NHZ001-002-004-006-
010-012>014.
Coastal Flood Warning until 6 PM EST this evening for NHZ014.
MARINE...Hurricane Force Wind Warning until 1 AM EST Tuesday for ANZ150.
Storm Warning until 1 AM EST Tuesday for ANZ151>154.
&&
NEAR TERM...Tubbs
SHORT TERM...Tubbs
LONG TERM...SchroeterHazardous weather outlook, Dec 18, 3:30 PM EST, 3 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 330 PM EST Mon Dec 18 2023 NHZ014-192030- Coastal Rockingham- 330 PM EST Mon Dec 18 2023 ...WIND ADVISORY IN EFFECT UNTIL 1 AM EST TUESDAY... ...COASTAL FLOOD WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... This Hazardous Weather Outlook is for southern New Hampshire. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Coastal Flood Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ023>028-192030- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- 330 PM EST Mon Dec 18 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... ...COASTAL FLOOD WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... This Hazardous Weather Outlook is for south central Maine and southwest Maine. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. Coastal Flood Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ019>022-192030- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- 330 PM EST Mon Dec 18 2023 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... This Hazardous Weather Outlook is for Maine, south central Maine and southwest Maine. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. High Wind Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ007>009-012>014-033-NHZ002-010-012-192030- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior Cumberland Highlands- Southern Coos-Strafford-Eastern Hillsborough- 330 PM EST Mon Dec 18 2023 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... This Hazardous Weather Outlook is for south central Maine, west central Maine, western Maine, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NHZ011-015-192030- Cheshire-Western And Central Hillsborough- 330 PM EST Mon Dec 18 2023 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... This Hazardous Weather Outlook is for New Hampshire and southern New Hampshire. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ018-192030- Interior York- 330 PM EST Mon Dec 18 2023 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... This Hazardous Weather Outlook is for southwest Maine. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. High Wind Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NHZ001-013-192030- Northern Coos-Interior Rockingham- 330 PM EST Mon Dec 18 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... This Hazardous Weather Outlook is for northern New Hampshire and southern New Hampshire. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NHZ003-005-007>009-192030- Northern Grafton-Southern Grafton-Sullivan-Merrimack-Belknap- 330 PM EST Mon Dec 18 2023 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... This Hazardous Weather Outlook is for central New Hampshire and northern New Hampshire. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NHZ004-006-192030- Northern Carroll-Southern Carroll- 330 PM EST Mon Dec 18 2023 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... ...WIND ADVISORY IN EFFECT UNTIL 1 AM EST TUESDAY... This Hazardous Weather Outlook is for northern New Hampshire. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ150-192030- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- 330 PM EST Mon Dec 18 2023 ...HURRICANE FORCE WIND WARNING IN EFFECT UNTIL 1 AM EST TUESDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Hurricane Force Wind Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ151>154-192030- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 330 PM EST Mon Dec 18 2023 ...STORM WARNING IN EFFECT UNTIL 1 AM EST TUESDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Dec 18, 4:42 PM EST, 1 hour 55 minutes before
Preliminary Local Storm Report
National Weather Service Gray ME
442 PM EST Mon Dec 18 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM Rain 3 NE Limington 43.75N 70.67W
12/18/2023 M2.60 inch York ME Trained Spotter
&&
PalmerLocal storm report, Dec 18, 4:45 PM EST, 1 hour 52 minutes before
Preliminary Local Storm Report
National Weather Service Gray ME
445 PM EST Mon Dec 18 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM Rain 4 NNW Sweden 44.18N 70.86W
12/18/2023 M3.60 inch Oxford ME Trained Spotter
Lovell, ME.
&&
MJCLocal storm report, Dec 18, 5:31 PM EST, 1 hour 6 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Gray ME
531 PM EST Mon Dec 18 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM Non-Tstm Wnd Gst 1 SW Belmont 44.39N 69.14W
12/18/2023 M72 MPH Waldo ME Mesonet
Mesonet station GW1279 Belmont.
0400 PM Non-Tstm Wnd Gst 4 SSE Criehaven 43.78N 68.86W
12/18/2023 M72 MPH Knox ME Mesonet
Mesonet station MISM1 3 SE Criehaven.
1111 AM Non-Tstm Wnd Gst 1 WNW Augusta 44.32N 69.80W
12/18/2023 M68 MPH Kennebec ME ASOS
ASOS station KAUG Augusta.
0140 PM Non-Tstm Wnd Gst 4 SE Cape Elizabeth 43.52N 70.14W
12/18/2023 M63 MPH ANZ154 ME Mesonet
Mesonet station 44007 44007 Portland Buoy.
0200 PM Non-Tstm Wnd Gst 1 WSW Portland 43.65N 70.28W
12/18/2023 M62 MPH Cumberland ME Mesonet
Mesonet station EW2983 Portland - Maine Med
Roof.
0125 PM Non-Tstm Wnd Gst Portland Jetport 43.65N 70.30W
12/18/2023 M60 MPH Cumberland ME ASOS
ASOS station KPWM Portland Jetport.
0115 PM Non-Tstm Wnd Gst 5 SSE Dallas 44.94N 70.52W
12/18/2023 M59 MPH Franklin ME Mesonet
Mesonet station GW4190 RANGELEY.
1055 AM Non-Tstm Wnd Gst Manchester 44.33N 69.86W
12/18/2023 M58 MPH Kennebec ME Mesonet
Mesonet station GW1328 MANCHESTER.
1240 PM Non-Tstm Wnd Gst 2 WSW North Windham 43.83N 70.48W
12/18/2023 M57 MPH Cumberland ME Mesonet
Mesonet station 0554W 2.2 W North Windham.
1030 AM Non-Tstm Wnd Gst Camden 44.21N 69.06W
12/18/2023 M55 MPH ANZ151 ME Mesonet
Mesonet station DW6033 Camden.
0435 PM Non-Tstm Wnd Gst Belfast 44.43N 69.00W
12/18/2023 M54 MPH Waldo ME Mesonet
Mesonet station FW6428 Belfast.
0154 PM Non-Tstm Wnd Gst 1 SE Portland 43.66N 70.25W
12/18/2023 M54 MPH ANZ153 ME Buoy
Buoy station CASM1 Portland, ME tide gage.
1204 PM Non-Tstm Wnd Gst 4 ESE Owls Head 44.05N 69.00W
12/18/2023 M54 MPH ANZ150 ME Mesonet
Mesonet station 44033 44033 Penobscot Bay
Buoy.
1145 AM Non-Tstm Wnd Gst 4 S Southport 43.79N 69.66W
12/18/2023 M53 MPH Lincoln ME Mesonet
Mesonet station EW9943 Newagen Lighthouse.
1254 PM Non-Tstm Wnd Gst 4 W Norridgewock 44.72N 69.87W
12/18/2023 M52 MPH Somerset ME AWOS
AWOS station OWK9 3 W Norridgewock.
0420 PM Non-Tstm Wnd Gst 2 SW Owls Head 44.07N 69.08W
12/18/2023 M52 MPH Knox ME AWOS
AWOS station KRKD Rockland.
1110 AM Non-Tstm Wnd Gst 4 N Topsham 43.98N 69.99W
12/18/2023 M51 MPH Sagadahoc ME Mesonet
Mesonet station EW0941 Topsham.
1122 AM Non-Tstm Wnd Gst 3 SW Winslow 44.52N 69.67W
12/18/2023 M51 MPH Kennebec ME AWOS
AWOS station KWVL Waterville.
0104 PM Non-Tstm Wnd Gst 10 E Cape Neddick 43.18N 70.43W
12/18/2023 M51 MPH ANZ154 ME Mesonet
Mesonet station 44030 Western Maine Shelf.
0145 PM Non-Tstm Wnd Gst 2 NNW Bath 43.94N 69.84W
12/18/2023 M50 MPH Sagadahoc ME Mesonet
Mesonet station EW5256 Bath.
1215 PM Non-Tstm Wnd Gst Isle au Haut 44.08N 68.63W
12/18/2023 M50 MPH Knox ME Mesonet
Mesonet station DW7670 Isle au Haut.
1105 AM Non-Tstm Wnd Gst 4 SSE Friendship 43.93N 69.30W
12/18/2023 M49 MPH ANZ152 ME Mesonet
Mesonet station DVI11660 Cushing.
1135 AM Non-Tstm Wnd Gst 3 ENE Gilford 43.56N 71.35W
12/18/2023 M48 MPH Belknap NH Mesonet
Mesonet station DW3310 Gilford.
1249 PM Non-Tstm Wnd Gst 1 NNE Gray 43.90N 70.33W
12/18/2023 M48 MPH Cumberland ME Mesonet
Mesonet station GW2620 Gray.
1109 AM Non-Tstm Wnd Gst 2 SE Peru 44.48N 70.38W
12/18/2023 M47 MPH Oxford ME Mesonet
Mesonet station GW0704 Peru.
0143 PM Non-Tstm Wnd Gst 4 ESE Canton 44.41N 70.24W
12/18/2023 M47 MPH Androscoggin ME Mesonet
Mesonet station AV346 Livermore.
&&Local storm report, Dec 18, 5:34 PM EST, 1 hour 3 minutes before
Preliminary Local Storm Report
National Weather Service Gray ME
534 PM EST Mon Dec 18 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM Non-Tstm Wnd Gst NWS Gray 43.89N 70.25W
12/18/2023 M58 MPH Cumberland ME Official NWS Obs
&&Local storm report, Dec 18, 5:38 PM EST, 59 minutes before
Preliminary Local Storm Report
National Weather Service Gray ME
538 PM EST Mon Dec 18 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM Rain 4 WNW Freedom 43.82N 71.11W
12/18/2023 M3.67 inch Carroll NH Trained Spotter
&&
HATLocal storm report, Dec 18, 6:12 PM EST, 25 minutes before
Preliminary Local Storm Report
National Weather Service Gray ME
612 PM EST Mon Dec 18 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM Rain 5 NW Hollis 43.65N 70.67W
12/18/2023 M4.33 inch York ME CO-OP Observer
&&
HATThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 6:49 AM EST | Flash Flood Warning | GYX | Franklin, Oxford | 18 hr |
| Dec 18, 6:57 AM EST | River Flood Warning | GYX | Oxford | 29 hr |
| Dec 18, 6:57 AM EST | River Flood Warning | GYX | Franklin, Somerset | 38 hr |
| Dec 18, 6:57 AM EST | River Flood Warning | GYX | Franklin, Somerset | 40 hr |
| Dec 18, 7:54 AM EST | Areal Flood Advisory | GYX | Androscoggin, Cumberland, Kennebec, Knox, Lincoln, Oxford and 1 more | 3 hr |
| Dec 18, 8:19 AM EST | Areal Flood Advisory | GYX | York | 4 hr |
| Dec 18, 8:59 AM EST | Flash Flood Warning | GYX | Somerset | 5 hr |
| Dec 18, 9:14 AM EST | River Flood Warning | GYX | Cumberland, Oxford | 29 hr |
| Dec 18, 9:42 AM EST | Areal Flood Warning | GYX | Androscoggin, Cumberland, Kennebec, Knox, Lincoln, Oxford and 3 more | 9 hr |
| Dec 18, 10:25 AM EST | Hurricane Force Wind Warning | GYX | 9 hr | |
| Dec 18, 11:48 AM EST | River Flood Warning | GYX | Androscoggin, Franklin, Oxford | 49 hr |
| Dec 18, 11:48 AM EST | River Flood Warning | GYX | Androscoggin, Cumberland, Sagadahoc | 72 hr |
| Dec 18, 12:34 PM EST | River Flood Warning | GYX | Kennebec, Somerset | 4 days |
| Dec 18, 12:34 PM EST | River Flood Warning | GYX | Kennebec | 66 hr |
| Dec 18, 12:34 PM EST | River Flood Warning | GYX | Kennebec | 3 days |
| Dec 18, 12:34 PM EST | River Flood Warning | GYX | Kennebec, Sagadahoc | 66 hr |
| Dec 18, 2:10 PM EST | River Flood Warning | GYX | Oxford | 3 days |
| Dec 18, 2:38 PM EST | Areal Flood Warning | GYX | Franklin, Oxford, Somerset | 9 hr |
| Dec 18, 4:03 PM EST | River Flood Warning | GYX | Cumberland | 20 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.